MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS COLLARED STD SIZE 9; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US ACTIS COLLARED STD SIZE 9; HIP FEMORAL STEM
Catalog Number 101011090
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The stem was not fitting properly.There was no surgical delay or patient harm.Doe: (b)(6) 2025.Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the stem was not fitting properly.Unknown surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the actis collared std size 9 had marks of implantation attempts.However, nothing indicative of a device nonconformance was found.A manufacturing record evaluation was performed for the finished device [101011090 / m4964a] number, and no non-conformances or manufacturing irregularities related to the malfunction were identified.Evidence indicates that the device had been properly measured and inspected at the manufacturer through a 100% inspection process.All relevant dimensional checks and specifications were found to be within acceptable limits at the time of release.Consequently, there is no indication of any manufacturing error that could have contributed to the reported issue.It is worth mentioning that as per actis total hip system surgical technique: "in the area of duofix coating, the implant is oversized to the proximal broach by 0.375mm per side".And "trialing is recommended prior to reaming the calcar so that stem size adjustments can be made, especially in a case where an increase in stem size is required".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was performed for the actis collared std size 9 and met specifications.The overall complaint was not confirmed as the observed condition of the actis collared std size 9 would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: dwg-103162204 rev b current and manufactured.Dimensional inspection: specified dimensions: top neck ø = 12.850 mm ± 0.025 mm.Neck orifice ø = 6.50 mm ± 0.20 mm.Neck groove orifice ø = 3.988 mm (+ 0.051 mm / - 0.127 mm).Measured dimensions: top neck ø = 12.86 mm (complies).Neck orifice ø = 6.53 mm (complies).Neck groove orifice ø = 3.90 mm (complies).Device used ¿ digimatic caliper cd78622.Device history lot: a manufacturing record evaluation was performed for the finished device [101011090 / m4964a] number, and no non-conformances or manufacturing irregularities related to the malfunction were identified.Device history review: a manufacturing record evaluation was performed for the finished device [101011090 / m4964a] number, and no non-conformances or manufacturing irregularities related to the malfunction were identified.H11 additional narrative: corrected: h3.

Brand Name
ACTIS COLLARED STD SIZE 9
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21882923
Report Number1818910-2025-06146
Device Sequence Number7864932
Product Code MEH
UDI-Device Identifier10603295380498
UDI-Public(01)10603295380498(17)340228(10)M4964A
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101011090
Device Lot NumberM4964A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/24/2025
05/23/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/25/2025
05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale